Trying To Regrow Hair After Acne Meds Thinned It; All Nutritional Supplements Recommended, From B Vitamins To Saw Palmetto, Break Me Out. Advice?

7 posts in this topic

I'm 27. In 2011, I had been on aldactone for 2 years and noticed my hair was thinning and greasy in a way it never was. I know part of this is due to aging and seasonal growth periods, but I've struggled ever since. It has absolutely thinned in the front in the last two to three years.

I don't use any products other than clarifying shampoo and moisturizing conditioner and don't brush excessively. I've never had a keratin treatment.

I have moderate to severe hormonal acne I'm treating now with antibiotics and hope to go on Accutane for the second time. (First was in college.)

In the past year, the following has broken me out--saw palmetto (horribly, even on eyelids), quercetin, bromelain, horsetail, a hair/nails/skin supplement with horsetail and choleline, b12, biotin, and now, folic acid (Doctor's Best). I've tried purchasing supplements separately to avoid them breaking me out.

I don't know what to do. I get papules and nodules in a single day from using supplements. I am getting a bald spot at my crown and want to offset it, but now I suspect even my daily multivitamin with Vitamin e and the smallest amoutn of biotin is keeping me from effectively treating my skin.

Can I drink more water? Take vitamin B5? Why is this happening?

A single dosage of folate caused acne in my neck (where I always get recurrent cysts due to supplements) and sideburns. They're huge.

Edited by bizz
1 person likes this

Share this post


Link to post
Share on other sites

why is this happening to you? who knows? just keep moving forward

try womens rogaine- it can cause some shedding at the start, but keep up with it and it can help - it's a topical applied to your scalp so no supplements required

Share this post


Link to post
Share on other sites

I will try topicals but the problem with Rogaine is that it makes you incredibly itchy and once you stop using it your hair falls out and thins again. I know this because I WAS using non-Rogaine topicals for a while--they're only helpful to a point. I have greasy hair, even when it's thick. Topicals aren't that helpful. They're also incredibly expensive

Nothing worked like saw palmetto and nutrients, so to see cysts on my nose, forehead, neck, and places I don't usually break out is pretty awful.

Share this post


Link to post
Share on other sites

I'm 27. In 2011, I had been on aldactone for 2 years and noticed my hair was thinning and greasy in a way it never was. I know part of this is due to aging and seasonal growth periods, but I've struggled ever since. It has absolutely thinned in the front in the last two to three years.

I don't use any products other than clarifying shampoo and moisturizing conditioner and don't brush excessively. I've never had a keratin treatment.

I have moderate to severe hormonal acne I'm treating now with antibiotics and hope to go on Accutane for the second time. (First was in college.)

In the past year, the following has broken me out--saw palmetto (horribly, even on eyelids), quercetin, bromelain, horsetail, a hair/nails/skin supplement with horsetail and choleline, b12, biotin, and now, folic acid (Doctor's Best). I've tried purchasing supplements separately to avoid them breaking me out.

I don't know what to do. I get papules and nodules in a single day from using supplements. I am getting a bald spot at my crown and want to offset it, but now I suspect even my daily multivitamin with Vitamin e and the smallest amoutn of biotin is keeping me from effectively treating my skin.

Can I drink more water? Take vitamin B5? Why is this happening?

A single dosage of folate caused acne in my neck (where I always get recurrent cysts due to supplements) and sideburns. They're huge.

Hair loss on your crown is caused by elevated DHT.

All acne is hormone related - primarily by elevated free testosterone (not DHT) and secondarily by elevated insulin.

Aldactone is an aldosterone antagonist used for treating hypertension. It happens to have a side effect of acting as a anti-androgen. This reduces your testosterone levels and inverts the testosterone/DHT curve (testosterone should be higher).

In men, male pattern baldness is caused by a testosterone deficiency. This deficiency allows for the testosterone/DHT ratio to become inverted and with DHT higher, male pattern baldness begins. When you see a male that is loosing their hair, think testosterone deficiency.

In females the same thing can happen if you drop testosterone. It can also happen with elevated testosterone levels where there is a tendency to convert testosterone to DHT. For example, women with narrow hips, facial/body hair and smaller breasts are at a higher risk for converting to DHT.

Using an aldesterone antagonist to reduce androgens to treat acne really isn't the best way to deal with the problem. It's important to have a complete exam by a qualified doc that will interpret a full hormone panel based on your physical signs and complaints. When the full history, lab work and exam are completed, ALL hormonal deficiencies/excesses should be corrected with small does of bio-identical hormones.

Share this post


Link to post
Share on other sites

Look into inositol for both acne and hair problems. I have a lot of medical studies linked to my inositol thread about its impact on acne. For hair loss, most evidence is anecdotal. Combined with choline, it's supposed to be effective...I take it on its own (DCI & myoinositol) and have noticed some new hair growth. It's popular on hair loss forums as well. Did I mention, no side effects? grinwink.gif

http://www.progressivehealth.com/inositol-hair-loss.htm

Edited by WishClean

Share this post


Link to post
Share on other sites

I'm 27. In 2011, I had been on aldactone for 2 years and noticed my hair was thinning and greasy in a way it never was. I know part of this is due to aging and seasonal growth periods, but I've struggled ever since. It has absolutely thinned in the front in the last two to three years.

I don't use any products other than clarifying shampoo and moisturizing conditioner and don't brush excessively. I've never had a keratin treatment.

I have moderate to severe hormonal acne I'm treating now with antibiotics and hope to go on Accutane for the second time. (First was in college.)

In the past year, the following has broken me out--saw palmetto (horribly, even on eyelids), quercetin, bromelain, horsetail, a hair/nails/skin supplement with horsetail and choleline, b12, biotin, and now, folic acid (Doctor's Best). I've tried purchasing supplements separately to avoid them breaking me out.

I don't know what to do. I get papules and nodules in a single day from using supplements. I am getting a bald spot at my crown and want to offset it, but now I suspect even my daily multivitamin with Vitamin e and the smallest amoutn of biotin is keeping me from effectively treating my skin.

Can I drink more water? Take vitamin B5? Why is this happening?

A single dosage of folate caused acne in my neck (where I always get recurrent cysts due to supplements) and sideburns. They're huge.

Hi, Bizz

If you have seen a healthcare provider and everything has checked out, you may want to try Nioxin ir Keranique. I don't recommend going straight to Rogaine because it is not a permanent fix and has some side effects. I did have some noticeable hair thinning over the past couple of years. In addition to taking Viviscal and Nicomide, I alternate between these two products and they seem to have worked for me. Also: the more you wash your hair, the oilier it gets. Try every couple of days. For a week it may be oily and not look perfect, but after that it does get better and will look fuller and thicker. Also, you might want to wear it up in a loose ponytail at night if it's long to keep it off your face. I hope this so helpful. Good luck!

Share this post


Link to post
Share on other sites

Bizz,

I am having a similar problem

I have been on Yaz off and on for many years. Apparently, Yaz is very similar to Spiro (aldactone), because it is also an anti-androgen -- the equivalent to a low dose of aldactone. What dose are you on?

Yaz, however, makes my hair fall out in DROVES. Hundreds upon hundreds of hairs a day. It's horrific. But unfortunately, without it, my face breaks out terribly.

I literally have to choose between a clear face, and hair. I am searching for answers. I was going to go on Supplements, but now after reading your post... I'm not sure...

BUT--- this might be good news for you! If you were on like 100mgs of Aldactone, Yaz MIGHT work for you and not cause hair loss because it's such a low dose! You might be more resistant to the Yaz than I am. It might be your miracle.

Best,

Bellz

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now